How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DR.EHTISHAM Your Own Question
DR.EHTISHAM
DR.EHTISHAM, Doctor
Category: Medical
Satisfied Customers: 2211
Experience:  MBBS, FCPS
41140702
Type Your Medical Question Here...
DR.EHTISHAM is online now
A new question is answered every 9 seconds

Been treated by same internist for a couple years. He has

Customer Question

Been treated by same internist for a couple years. He has adjusted the medications but lately I have been getting high sugar reading of 250 to 300 and occasionally as high as 400. When I have taken the 24 hr shots of insulin, the next day on occasion has ben 40 to 50 which treates some significant symptoms of dressiness and confusion. Take glucose tablets. doesn't bring the sugar up for an hour or so and then later that same night 300 is noy an unusual reading. Thinking about changing Doctors. Perhaps I will get better results withe regular insulin treatment when its so high. What do you think?
JA: What medications do you take daily? Are you allergic to any medications?
Customer: Please respond to my message and question. (24 hr. insuline shots and glipside and metformin 4 a day each
JA: Anything else in your medical history you think the doctor should know?
Customer: no the insulin dosage and frequency is the question.
Submitted: 5 months ago.
Category: Medical
Expert:  DR.EHTISHAM replied 5 months ago.

Hello! My name is***** to JustAnswer. I'm reviewing your question now, and will post back with your reply momentarily.

Expert:  DR.EHTISHAM replied 5 months ago.

Sorry to hear about your recent health issue

In my view considering that you had high readings of blood glucose and then they drop to give you hypoglycemia, I would suggest that you should be on regular insulin. The chances of hypoglycemia are marked when you combine insulin with sulfonylurea like glimipride . I would suggest a combination of insulin and metformin. Secondly once daily or long acting insulin associated hypoglycemia can take a bit longer to recover so I would suggest short acting before meals and medium acting to control the basal level. The risk of hypoglycemia will be low and even if it occur it will be easy to correct.

Good luck

I am available and happy to assist you any further if you do need any further clarification on this

Do feel free to ask for any further information till you are satisfied that I have provided you with a 5 star rating service.

Regards

Expert:  DR.EHTISHAM replied 5 months ago.

Do you have anything else to ask ?

If done please leave a POSITIVE FEEDBACK so that I may be credited

Regards